|thrush or aphthous ulcerations?
Jul 3, 2001
My husband has had thrush since originally dianosed in 2-97. At that time his cd-4 count was 170. Since then, hes been on diflucan. The Dr. let him stop taking it several times, but each time it came right back. His cd-4 has been over 500 for quite some time now. Well now hes getting like small bumps on his tongue in different places. They will go away then come back elsewhere only on his tongue. His Dr. said it was a severe case of thrush and changed his med to Sporanox. It isn't woking. Now he says he has thrush also down in his throat. (white coating) he kinda gags up, white yellowish goop. Can you help? Thank You for being there.
Response from Dr. Reznik
As you are aware, it is very difficult to design a therapy or make a diagnosis via this Forum. Bearing this in mind, I do find it a bit unusual that your husband is presenting with such a severe case of thrush (candidiasis) with a CD4 count greater than 500. Most cases of severe oropharyngeal candiaisis present with the CD4 count is less than 100 or so.
We are still seeing a good bit of fluconazole resistant candidiasis at the program I run in Atlanta. Most of these patients have CD4 counts less than 100 and have been on Diflucan (fluconazole) for an extended period of time. It would be helpful to know the dose of fluconazole your husband has been on as many times patients who present with fluconazole resistance are still sensitive to this drug, but dose dependent. What this translates to is that he may be able to increase the dose and gain a more positive response. I am not a fan of Itraconazole oral suspension (Sporonox) as data does not show this medication to be effective in treating patients who are resistant to fluconazole. There was a study performed prior to the advent of HAART, which showed clinical improvement while on Sporonox suspension after failing 200mg of Difulcan. Our susceptibility data, which I have discussed and reviewed with colleagues at the CDC, does not show this to be a very viable option for most who are failing Difulcan.
My suggestions: please visit a dentist or physician who is experienced in recognizing and managing candidiasis. Also, check with your primary care provider about the possibility of increasing the dose of Diflucan if, in fact, your husband has candidiasis.
I hope this information proves helpful.
tooth need to be taken out!
- Are Sore Testicles A Symptom Of HIV?
- Too Scared To Get Tested After Sex With A Prostitute
- Itchy Rash After Giving Oral Sex Does It Mean I Have HIV
- Red Spots After Masturbation Worried I Have HIV
- White Bumps On Penis After Performing Oral Sex Worried I Have HIV
- Over The Counter Treatment For Oral Thrush
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.